What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 1:14 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 1:14 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
214 PM CDT Wed Jun 26 2024
...New NEAR TERM, SHORT TERM...
.NEAR TERM...
(Tonight)
Issued at 215 PM CDT Wed Jun 26 2024
Storms should begin to dissipate shortly after sunset, as we lose
daytime heating. Some forcing is possible along convergence
boundaries, though without daytime heating, it'll be tough for
storms to ignite. The marginal risk of severe weather from the
afternoon should also subside as storms become less organized.
However, an isolated strong storm, capable of producing gusty
winds, is possible.
Some lingering clouds are possible, but skies should be mostly
clear. This should help temperatures to drop throughout the night,
into the mid-70s across much of the area. Winds should also relax
and become more light and variable.
&&
.SHORT TERM...
(Thursday through Saturday)
Issued at 215 PM CDT Wed Jun 26 2024
The unsettled weather pattern will continue through the duration of
the short term forecast. Mid level ridging will build in from the
west through the short term reinforcing the presence of mid level dry
air. At the surface, the return of southerly flow will advect in
higher dew points from the Gulf. With a warm moist environment in
place, diurnal showers and thunderstorms will be possible each
afternoon. With no appreciable shear present, no organized severe
weather is expected. Rather, storms will likely mirror typical
pop up summer convection with some storms having a low chance of
becoming strong to severe. That being said, any storms that do
form will pose a threat for damaging winds and frequent lightning
each afternoon. Given the scattered coverage of storms expected,
those with outdoor plans this weekend will need to closely monitor
weather condition.
Aside from rain and storm chances, heat will unfortunately remain a
threat through the weekend as well. Both temperatures and dew points
will gradually increase through the duration of the short term
forecast yielding to a gradual increase in heat index values. The
current forecast includes heat index values on Saturday afternoon
exceeding heat advisory criteria (105F+) west of I-65. If current
forecast trends continue, a heat advisory will likely be needed for
at least a portion of the CWA for Saturday and potentially Sunday.
Regardless of the exact temperatures or presence of a heat advisory,
it is going to be hot for everyone. Make sure to practice proper sun
and heat safety through the weekend especially for those partaking in
outdoor activities.
&&
.LONG TERM...
(Sunday through Tuesday)
Issued at 132 AM CDT Wed Jun 26 2024
The general upper level ridge pattern remains unchanged through
the long term forecast period. As a result, hot and humid
conditions are expected Sunday through Tuesday. Expect afternoon
temperatures to rise into the mid 90s both Sunday and Monday, and
the upper 90s on Tuesday. The good news is that daily diurnal
thunderstorms are expected. This should help limit how hot we get
each afternoon. Maximum heat index values once again will be in
the upper 90s to lower 100s.
&&
.AVIATION...
(18Z TAFS)
Issued at 144 PM CDT Wed Jun 26 2024
VFR conditions should persist through most of the day for both
KHSV and KMSL until around 20z. At 20z, storms are likely to fire
off, especially around KMSL through about 00-04z on Thursday.
Visibility will likely lower as storms near or on top on the
terminal. After 00z, most storms should begin to dissipate with
the loss of daytime heating, with returning VFR conditions likely
by this time.
For KHSV, VFR conditions are still forecast through the TAF
period. However, storms are likely to to be in the vicinity of the
terminal between 21z through 01z on Thursday. Storms should begin
to dissipate by 01-05z Thursday.
In between storms, winds should primarily be out of the SW at
about 5kts with some scattered clouds.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...Serre
SHORT TERM....RAD
LONG TERM....GH
AVIATION...Serre
In the hours before
Special weather statement, Jun 26, 12:51 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
151 PM CDT Wed Jun 26 2024
ALZ004-261930-
Lawrence AL-
151 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAWRENCE COUNTY THROUGH
230 PM CDT...
At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Moulton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Moulton, Courtland, Hillsboro, Hatton, Mt Hope, Chalybeate Springs,
Caddo, Wheeler, Wren, and Landersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 8753 3450 8753 3472 8723 3455 8710
3451 8710 3431 8747
TIME...MOT...LOC 1851Z 236DEG 22KT 3443 8746
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09Special weather statement, Jun 26, 2:31 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Huntsville AL
331 PM CDT Wed Jun 26 2024
ALZ001>004-262115-
Lawrence AL-Lauderdale AL-Franklin AL-Colbert AL-
331 PM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL LAUDERDALE...
SOUTHEASTERN COLBERT...FRANKLIN AND NORTHWESTERN LAWRENCE COUNTIES
THROUGH 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belgreen to near Needmore. Movement was
north at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Moulton,
Phil Campbell, Town Creek, Littleville, and Leighton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3485 8786 3463 8720 3430 8745 3431 8780
3437 8801
TIME...MOT...LOC 2031Z 195DEG 28KT 3441 8791 3432 8762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMSSpecial weather statement, Jun 26, 3:19 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
419 PM CDT Wed Jun 26 2024
TNZ076-096-262200-
Moore TN-Lincoln TN-
419 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT MOORE AND LINCOLN COUNTIES
THROUGH 500 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Pulaski, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Lynchburg, Petersburg, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Dellrose, and Lois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3535 8654 3536 8649 3532 8645 3532 8642
3535 8641 3536 8635 3529 8627 3524 8628
3522 8632 3521 8629 3500 8683 3501 8684
3526 8683 3525 8675 3531 8668 3533 8660
3537 8659
TIME...MOT...LOC 2119Z 240DEG 27KT 3519 8686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMS